Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2014, Article ID 140329, 3 pages
http://dx.doi.org/10.1155/2014/140329
Case Report

Trifluoperazine-Induced Angioedema

Iona Day Hospital, 167 Lower Drumcondra Road, Drumcondra, Dublin 9, Ireland

Received 23 May 2014; Revised 22 July 2014; Accepted 23 July 2014; Published 17 August 2014

Academic Editor: Erik Jönsson

Copyright © 2014 Mugtaba Osman et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Angioedema is a serious adverse drug reaction that can rarely be associated with trifluoperazine treatment. We present the case of a 44-year-old male with an established diagnosis of schizoaffective disorder, for which trifluoperazine therapy was considered. He presented to the emergency department with bilateral lower limb oedematous painful erythematous swelling that eased off completely when trifluoperazine was stopped. The possibility of allergic reaction, such as angioedema, should always be kept in mind by psychiatrists and mental health professionals when prescribing trifluoperazine antipsychotic.